Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Side effect of the pill?

 - UBBFriend: Email this page to someone!    
Author Topic: Side effect of the pill?
PandaYoghurt
Neophyte
Member # 96436

Icon 1 posted      Profile for PandaYoghurt     Send New Private Message       Edit/Delete Post 
Hi,

I've been on the pill Microlite for about 6 or 7 months now. The first two weeks that I was on it I was very emotional, and I was sobbing at the slightest thing and just constantly feeling on the brink of tears. Thankfully, this went away once I had been on the pill for a while. I felt back to normal again and everything was going fine.

Now (6 or 7 months after these initial symptoms), I have started to feel a different type of change in my mood. I don't feel upset all the time now, but numb, or like I don't have full access to all my feelings or something. I've always been a really happy person and I have never felt this way before, usually I feel things really strongly – whether it's happiness or excitement, or even sadness (sadness to a normal degree for anyone, I've never been depressed or anything along those lines).

I really don't feel like myself. I feel kind of hazy or something, I'm not sure how to describe it. Nothing in my life has changed, I'm in basically the exact same situation as I was for the past few years. These new feelings of haziness/numbness/'emptiness' have been going on for about three weeks to a month.

I was wondering whether my pill could be a cause of this? I know that peoples' feelings change and they can go through bouts of depression and stuff, just it's so unlike me personally. I've never felt this way before at all, and it seems to have come on for no reason. I know that the pill commonly causes mood swings and even depression, but does the fact that I haven't had these symptoms for the whole time I've been on the pill rule out the cause of my feelings being the pill? Sorry if that was a bit convoluted.

Basically, what I'm asking is: Can side effects of the pill begin occurring at any time or will any symptoms you're going to experience because of it happen right from the start?

I'd be grateful if you could offer some insight on this because it's been worrying me a lot. Thanks.

Posts: 25 | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Really, I'd say what you want to do with something like this, if you have acess to healthcare, is bring this to a general healthcare provider.

That way, they can take your whole health into account, seeing if this is about your pill, or instead is about depression or something else going on with your physical or mental health.

Most typically, this relatively early into using the pill, but without this happening through the first few pill packs, I'd say this would be unlikely to be a pill side effect. But over time, you can experience side effects you didn't before, especially with any body changes, which people the age of our users tend to still be going through all of the time. So, I'd doubt it was about your pill, but I'd not rule it out out of hand, either.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
PandaYoghurt
Neophyte
Member # 96436

Icon 1 posted      Profile for PandaYoghurt     Send New Private Message       Edit/Delete Post 
Thanks for getting back to me so quickly. I'll ask my doctor about it next time I'm in if it hasn't gone away by then. I'm hoping it will though.

I'll get back to you if I have any further questions, and thanks again.

Posts: 25 | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
In the meantime, can you think of anything else that might be at the root of this?

Any changes to how you eat or how much? Changes in sleep patterns? Increases in any kind of stress, etc?

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
PandaYoghurt
Neophyte
Member # 96436

Icon 1 posted      Profile for PandaYoghurt     Send New Private Message       Edit/Delete Post 
I can't really. I'm doing an MA this year but I'm not sure that there has been any additional stress that wasn't already there last year (in the final year of my degree). I'm in a great relationship, and things are generally going well. That's why this whole thing is so weird! I've been talking about it with my boyfriend, but I feel bad in case I worry him that my feelings are related to our relationship, because I really don't think they are!
Posts: 25 | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Well, you can certainly assure him they're not. [Smile]

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
PandaYoghurt
Neophyte
Member # 96436

Icon 1 posted      Profile for PandaYoghurt     Send New Private Message       Edit/Delete Post 
Hi, sorry for bumping an old thread but I thought of another question!

If the thing making me feel this way was my pill, would the symptoms go away or lessen during my pill free week?

Posts: 25 | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Eh, maybe, but maybe not, since the pill is something of a cumulative medication, so it's not like during that week off your body is totally voided of pill effects.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
But, if you are finding there are times when the way you have been feeling seems to go away or decrease, that's certainly information to share with your healthcare provider.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
PandaYoghurt
Neophyte
Member # 96436

Icon 1 posted      Profile for PandaYoghurt     Send New Private Message       Edit/Delete Post 
Ok, thanks again!
Posts: 25 | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen